Alert archive / Oklahoma / Tornado Warnings in 2018

Tornado Warning 10, NWS Amarillo, TX

June 22, 2018Cimarron County, Oklahoma

NWS Amarillo, TX issued this tornado warning at Jun 22, 2018, 4:57 PM CDT for Cimarron County, Oklahoma. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2018, 4:57 PM CDT (21:57 UTC)
Expired
Jun 22, 2018, 5:45 PM CDT
In force
48 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 188 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 5:01 PM CDTHAIL 1.255 W Boise City, OKTRAINED SPOTTER REPORTS HALF DOLLAR SIZED HAIL.
Jun 22, 5:03 PM CDTFUNNEL CLOUD11 Wnw Boise City, OKSTORM CHASER REPORTS FUNNEL CLOUD CONTINUING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 3:29 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 762 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
762 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

956 
WFUS54 KAMA 222157
TORAMA
OKC025-222245-
/O.NEW.KAMA.TO.W.0010.180622T2157Z-180622T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
457 PM CDT FRI JUN 22 2018

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  Central Cimarron County in the Panhandle of Oklahoma...

* Until 545 PM CDT

* At 456 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 10 miles west of Boise City, moving east at 25 mph.

  HAZARD...Tornado and golf ball size hail. 

  SOURCE...Weather spotters reported funnel cloud. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Boise City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3669 10278 3685 10277 3691 10241 3659 10247
TIME...MOT...LOC 2156Z 267DEG 23KT 3678 10269 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

DGW
3 follow-up statements
350 
WWUS54 KAMA 222208
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
508 PM CDT FRI JUN 22 2018

OKC025-222245-
/O.CON.KAMA.TO.W.0010.000000T0000Z-180622T2245Z/
Cimarron OK-
508 PM CDT FRI JUN 22 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CENTRAL
CIMARRON COUNTY...
        
At 508 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles northwest of Boise City, moving east at 25 mph.

HAZARD...Tornado and golf ball size hail. 

SOURCE...Weather spotters reported a funnel cloud. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Boise City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3674 10275 3685 10277 3691 10241 3668 10245
TIME...MOT...LOC 2208Z 267DEG 23KT 3678 10259 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

DGW
587 
WWUS54 KAMA 222221
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
521 PM CDT FRI JUN 22 2018

OKC025-222245-
/O.CON.KAMA.TO.W.0010.000000T0000Z-180622T2245Z/
Cimarron OK-
521 PM CDT FRI JUN 22 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CENTRAL
CIMARRON COUNTY...
        
At 520 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Boise City, moving east at 25 mph.

HAZARD...Tornado and golf ball size hail. 

SOURCE...Weather spotters reported a funnel cloud. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Boise City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3672 10260 3687 10267 3691 10241 3668 10245
TIME...MOT...LOC 2220Z 267DEG 23KT 3678 10249 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

DGW
981 
WWUS54 KAMA 222237
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
537 PM CDT FRI JUN 22 2018

OKC025-222246-
/O.EXP.KAMA.TO.W.0010.000000T0000Z-180622T2245Z/
Cimarron OK-
537 PM CDT FRI JUN 22 2018

...THE TORNADO WARNING FOR CENTRAL CIMARRON COUNTY WILL EXPIRE AT 545
PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Oklahoma.

LAT...LON 3672 10260 3687 10267 3691 10241 3668 10245
TIME...MOT...LOC 2236Z 267DEG 23KT 3678 10237 

$$

DGW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 22, 4:02 PM CDT, 55 minutes earlier.

Area forecast discussion, Jun 22, 4:02 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
402 PM CDT Fri Jun 22 2018

.DISCUSSION...
Upper trough tracking east out of the Rockies and across the
Plains states this evening and tonight along with a cold front
pushing south across the Panhandles tonight will allow for
convection development through this evening and into the overnight
hours tonight. Cold front will move south of the forecast area by
Saturday morning or midday and is expected to become stationary
well south of the Panhandles by Saturday afternoon. Surface ridge
will build in behind the front Saturday across the forecast area
allowing for not as warm conditions.

Frontal boundary forecast to lift north and east as a warm front
by Sunday afternoon as a closed upper low tracks east out of the
northern and central Rockies and then into the central Plains
states by Sunday evening. Convection expected to develop once
again across mainly the northern and eastern Panhandles Sunday
afternoon into Sunday night. Upper high to build in over the
southwestern states by Monday night with northwesterly flow aloft
re-establishing itself over the Panhandles. Shortwave trough to
drop southeast out of the central Rockies Monday night with
chances for convection likely again Monday night. Upper high to
build in over the forecast area by the middle and end of next
week.

Schneider

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                64  89  67 100  66 /  10   5   5  10  10
Beaver OK                  63  88  68  93  67 /  70   5   5  30  30
Boise City OK              60  88  64  92  60 /  20   5   5  20  20
Borger TX                  64  91  69  99  68 /  20   5   5  20  20
Boys Ranch TX              64  91  68 101  65 /  10   5   5  10  10
Canyon TX                  65  90  67 102  66 /  10   5   5  10  10
Clarendon TX               67  91  69  99  70 /  20   5   5  10  10
Dalhart TX                 63  89  65  94  62 /  20   5   5  10  20
Guymon OK                  62  88  66  94  64 /  30   5   5  30  30
Hereford TX                64  91  67 101  65 /  10   0   5   5  10
Lipscomb TX                64  88  69  96  68 /  60   5   5  20  30
Pampa TX                   63  87  67  96  67 /  30   5   5  20  20
Shamrock TX                67  91  71  99  72 /  30   5   5  10  20
Wellington TX              72  94  73 102  76 /  20   5   5  10  10

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

2/11
Hazardous weather outlook, Jun 22, 3:37 PM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
337 PM CDT Fri Jun 22 2018

OKZ001>003-TXZ001>020-317-231100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
337 PM CDT Fri Jun 22 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms are expected through tonight. Some storms
through tonight will likely become severe. The main threats will
be hail up to two inches in diameter and gusts of 70 MPH or more.
The potential for tornadoes will also exist this evening. Heavy
rains may occur, possibly leading to localized flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible across parts of the Panhandles
Sunday afternoon through Monday night. Some of the storms may
become strong to marginally severe with large hail and strong
winds as the main threats.

.SPOTTER INFORMATION STATEMENT...

Emergency Managers and spotter groups need to be ready for
activation through this evening.

Schneider

In the hours before

Special weather statement, Jun 22, 4:07 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Amarillo TX
407 PM CDT FRI JUN 22 2018

OKZ001-222130-
Cimarron OK-
407 PM CDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CIMARRON COUNTY UNTIL 430
PM CDT...

At 407 PM CDT, Doppler radar was tracking a strong thunderstorm over
Black Mesa Park, or 23 miles northwest of Boise City, moving east at
30 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Black Mesa Park, Kenton and Wheeless.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3699 10263 3661 10271 3674 10300 3700 10300
TIME...MOT...LOC 2107Z 279DEG 27KT 3688 10290

DGW
Special weather statement, Jun 22, 4:30 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Amarillo TX
430 PM CDT FRI JUN 22 2018

OKZ001-TXZ001-222145-
Cimarron OK-Dallam TX-
430 PM CDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CIMARRON AND
NORTHWESTERN DALLAM COUNTIES UNTIL 445 PM CDT...

At 429 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Felt, or 17 miles northeast of Clayton, moving east at
45 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Felt and Wheeless.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.

LAT...LON 3650 10300 3675 10300 3666 10269 3641 10282
      3646 10304 3650 10304
TIME...MOT...LOC 2129Z 273DEG 37KT 3660 10291

DGW
Special weather statement, Jun 22, 4:40 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Amarillo TX
440 PM CDT FRI JUN 22 2018

TXZ001-006-222215-
Hartley TX-Dallam TX-
440 PM CDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALLAM AND
NORTHWESTERN HARTLEY COUNTIES UNTIL 515 PM CDT...

At 440 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sedan, or 18 miles south of Clayton, moving east at 45 mph.

Dime size hail will be possible with this storm.

This storm will remain over mainly rural areas of southwestern Dallam
and northwestern Hartley Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.

LAT...LON 3633 10304 3637 10279 3596 10282 3601 10304
TIME...MOT...LOC 2140Z 273DEG 37KT 3619 10309

DGW
Special weather statement, Jun 22, 4:45 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Amarillo TX
445 PM CDT FRI JUN 22 2018

OKZ001-TXZ001-222215-
Cimarron OK-Dallam TX-
445 PM CDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CIMARRON AND NORTH
CENTRAL DALLAM COUNTIES UNTIL 515 PM CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm over
Felt, or 18 miles southwest of Boise City, moving east at 30 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Felt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.

LAT...LON 3651 10296 3669 10296 3671 10284 3665 10265
      3644 10259
TIME...MOT...LOC 2145Z 269DEG 24KT 3659 10281

DGW
Local storm report, Jun 22, 4:57 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
457 PM CDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FUNNEL CLOUD     10 ESE BLACK MESA PARK  36.78N 102.72W
06/22/2018                   CIMARRON           OK   BROADCAST MEDIA

&&

EVENT NUMBER AMA1800285

LE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 11:36 PM CDTSpecial Weather StatementAMATexas24 min
Jun 22, 1:00 AM CDTSpecial Weather StatementAMACimarron45 min
Jun 22, 1:09 AM CDTSevere Thunderstorm WarningAMACimarron66 min
Jun 22, 8:07 AM CDTSpecial Weather StatementAMABeaver23 min
Jun 22, 8:31 AM CDTSpecial Weather StatementAMABeaver29 min
Jun 22, 4:07 PM CDTSpecial Weather StatementAMACimarron23 min
Jun 22, 4:19 PM CDTSevere Thunderstorm WarningAMACimarron56 min
Jun 22, 4:30 PM CDTSpecial Weather StatementAMACimarron15 min
Jun 22, 4:45 PM CDTSpecial Weather StatementAMACimarron30 min
Jun 22, 5:15 PM CDTSevere Thunderstorm WarningAMACimarron, Texas60 min
Jun 22, 5:36 PM CDTSevere Thunderstorm WarningAMATexas54 min
Jun 22, 5:40 PM CDTSevere Thunderstorm WarningAMATexas65 min
Jun 22, 6:26 PM CDTSpecial Weather StatementAMATexas34 min
Jun 22, 6:29 PM CDTSpecial Weather StatementAMACimarron31 min
Jun 22, 6:40 PM CDTSevere Thunderstorm WarningAMABeaver, Texas65 min
Jun 22, 6:58 PM CDTSpecial Weather StatementAMATexas32 min

Nearby

Tornado Warnings in Oklahoma, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.